Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 6:27 AM EDT for 8 counties in Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 6:27 AM EDT (10:27 UTC)
- Expired
- Apr 26, 2012, 7:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:22 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS53 KJKL 261027
SVRJKL
KYC013-051-095-121-125-131-147-235-261115-
/O.NEW.KJKL.SV.W.0075.120426T1027Z-120426T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
627 AM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 715 AM EDT
* AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEVI JACKSON S.P. TO 6 MILES SOUTHWEST OF ONEIDA...AND MOVING
EAST AT 80 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OGLE...LINCOLN...JONSEE AND PARK VALLEY AROUND 635 AM EDT.
ICE CLIFF...BRIGHTSHADE...ASHERS FORK AND LIPPS AROUND 640 AM EDT.
GARDNER...SKIDMORE...QUEENDALE AND ROARK AROUND 645 AM EDT.
BLEDSOE...WARBRANCH AND VARILLA AROUND 650 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PROVIDENCE...FAIRVIEW...HAMMOND...SHELALY...CREECH...DILLON AND
GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3659 8452 3683 8432 3684 8435 3686 8432
3693 8431 3697 8426 3695 8421 3718 8401
3686 8297 3685 8307 3674 8314 3666 8342
3666 8353 3658 8369
TIME...MOT...LOC 1027Z 289DEG 69KT 3706 8394 3642 8450
WIND...HAIL 60MPH 0.88IN
$$
GREIF2 follow-up statements
155
WWUS53 KJKL 261054
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
654 AM EDT THU APR 26 2012
KYC125-147-261103-
/O.CAN.KJKL.SV.W.0075.000000T0000Z-120426T1115Z/
MCCREARY KY-LAUREL KY-
654 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUREL AND
SOUTHEASTERN MCCREARY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3658 8400 3709 8372 3687 8301 3686 8302
3685 8307 3674 8314 3666 8342 3666 8353
3658 8369
TIME...MOT...LOC 1053Z 289DEG 69KT 3702 8365 3637 8400
$$
KYC013-051-095-121-131-235-261115-
/O.CON.KJKL.SV.W.0075.000000T0000Z-120426T1115Z/
KNOX KY-LESLIE KY-WHITLEY KY-BELL KY-CLAY KY-HARLAN KY-
654 AM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHEASTERN CLAY...BELL...SOUTHEASTERN WHITLEY...SOUTHWESTERN LESLIE
AND EASTERN KNOX COUNTIES UNTIL 715 AM EDT...
AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LINCOLN TO JUST SOUTH OF JELLICO...MOVING EAST AT 80 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
SKIDMORE...WARBRANCH...QUEENDALE AND ROARK AROUND 700 AM EDT.
ALVA...TREMONT...TACKY TOWN AND SPRUCE PINE AROUND 705 AM EDT.
PUTNEY...LADEN...KENTENIA STATE FOREST AND JONESBURG AROUND 710 AM
EDT.
BLACK MOUNTAIN...CRANKS AND SHIELDS AROUND 715 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SHELALY...CREECH...DILLON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3658 8400 3709 8372 3687 8301 3686 8302
3685 8307 3674 8314 3666 8342 3666 8353
3658 8369
TIME...MOT...LOC 1053Z 289DEG 69KT 3702 8365 3637 8400
WIND...HAIL 60MPH 0.88IN
$$
GREIF165
WWUS53 KJKL 261114
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
714 AM EDT THU APR 26 2012
KYC013-051-095-121-131-235-261124-
/O.EXP.KJKL.SV.W.0075.000000T0000Z-120426T1115Z/
KNOX KY-LESLIE KY-WHITLEY KY-BELL KY-CLAY KY-HARLAN KY-
714 AM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR HARLAN...SOUTHEASTERN CLAY...
BELL...SOUTHEASTERN WHITLEY...SOUTHWESTERN LESLIE AND EASTERN KNOX
COUNTIES WILL EXPIRE AT 715 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3658 8400 3709 8372 3687 8301 3686 8302
3685 8307 3674 8314 3666 8342 3666 8353
3658 8369
TIME...MOT...LOC 1114Z 289DEG 69KT 3689 8317 3624 8353
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:00 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 26, 4:00 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT THU APR 26 2012 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 400 AM EDT THU APR 26 2012 CONVECTION ASSOCIATED WITH THE WARM FRONT AND LOW LEVEL JET FEED WILL EXIT FAR NORTHEASTERN KENTUCKY OVER THE NEXT HOUR OR SO. MEANWHILE...AN MCS HAS BEEN SUSTAINING ITSELF ACROSS WESTERN KENTUCKY AND SOUTHWESTERN INDIANA. WILL HAVE TO ASSUME THAT THIS WILL HOLD TOGETHER ENOUGH FOR LIKELY STORMS WEST OF I-75 TOWARDS DAWN...AS DECENT MID-LEVEL LAPSE RATES REMAIN OUT AHEAD OF IT. HAVE UPPED POPS TO LIKELY AND MAY HAVE TO GO HIGHER IF MORE WIDESPREAD COVERAGE MAKES IT IN. THE COLD FRONT WILL THEN MOVE THROUGH LATER TODAY...ALLOWING FOR SOME RE-FIRING OF CONVECTION ALONG THE FRONT. HAVE BUMPED POPS BACK UP INTO SCATTERED COVERAGE FOR ALL. ENOUGH INSTABILITY ALSO LOOKS TO BUILD TO ALLOW FOR A SMALL SEVERE THREAT AS WELL AND WILL MENTION THIS IN THE HWO. THE FRONT WILL SAG SOUTH INTO TENNESSEE TONIGHT INTO FRIDAY MORNING...WITH MUCH COOLER FILTERING INTO THE AREA AS LOWS DROP DOWN TO THE 40S FOR MOST LOCATIONS TONIGHT. THE FRONT MAY BEGIN TO CREEP BACK NORTH OUT OF THE TENNESSEE VALLEY LATER ON FRIDAY...ALLOWING FOR A FEW STORMS POSSIBLE ACROSS MAINLY THE CUMBERLAND BASIN. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 400 PM EDT WED APR 25 2012 THE MODELS START OUT THE LONG TERM IN FAIRLY GOOD AGREEMENT ALOFT GIVEN THE AMPLIFIED PATTERN. TEMPORARY RIDGING OVER THE OHIO VALLEY WILL QUICKLY YIELD TO FAST AND MORE ZONAL FLOW THROUGH THE WEEKEND ON THE SOUTHERN SIDE OF A MID TO UPPER LATITUDES OMEGA BLOCK. THIS WILL KEEP PLENTY OF SHORTWAVE ENERGY CROSSING THE REGION ALOFT AS THE TWIN LOW CENTERS SPIN ALONG TO OUR NORTHWEST AND NORTHEAST. THE BLOCK DOES BREAK DOWN EARLY IN THE NEW WEEK...THOUGH...AND THIS ALLOWS FOR A MORE ORGANIZED AREA OF SHORTWAVE ENERGY TO CROSS THE OHIO VALLEY LATER MONDAY IN ASSOCIATION WITH THE NOW MORE OPEN TROUGH PUSHING INTO THE GREAT LAKES REGION. MORE BROAD ZONAL FLOW FOLLOWS FOR THE AREA THROUGH THE REST OF THE FORECAST WITH A CONTINUED SUPPLY OF ENERGY FROM THE SOUTHWEST. WITH ENOUGH SIMILARITIES IN THE MID RANGE OPERATIONAL MODELS HAVE GONE WITH A BLENDED SOLUTION...PREFERRING THE LATEST ECMWF ON DETAILS. EAST KENTUCKY WILL FACE WET PERIOD AFTER WET PERIOD THROUGH THE EXTENDED AS A QUASI-STATIONARY FRONTAL BOUNDARY WAVES THROUGH THE AREA FOR MUCH OF THE TIME. INITIALLY THIS WAVE WILL LIFT NORTHEAST THROUGH THE STATE ON SATURDAY BUT REMAIN NEAR ENOUGH TO CONTINUE A THREAT OF SHOWERS AND THUNDERSTORMS. THE BOUNDARY THEN ATTEMPTS TO SINK BACK SOUTH THROUGH THE AREA INTO THE START OF THE NEW WORK WEEK WITH HIGHER POPS WARRANTED...THOUGH IT WILL LIKELY WAGGLE BACK NORTH BY 00Z TUESDAY AS SURGES OF MOISTURE PASS THROUGH THE OHIO VALLEY... PERHAPS JUST TO OUR NORTH...BUT AGAIN CLOSE ENOUGH TO JUSTIFY AT LEAST CHANCE POPS. WEAK LOW PRESSURE THEN EXITS THE AREA ON WEDNESDAY WITH ANOTHER DECENT SHOT OF CONVECTION. THE GRID LOAD CAME IN FAIRLY WELL AND IN LINE WITH EXPECTATIONS FOR A BLENDED SOLUTION. DID ADJUST SOME OF THE POPS DAY TO DAY TO BETTER REFLECT THE SPECIFICS OF THE NEW ECMWF...BUT NOT TOO MUCH. KEPT THE TERRAIN DETAILS RATHER SPARSE AT NIGHT THIS GO AROUND GIVEN THE MOIST ENVIRONMENT THAT SHOULD DOMINATE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 206 AM EDT THU APR 26 2012 EXPECT VFR CONDITIONS TO HOLD ACROSS THE TAF SITES THROUGH DAWN...AS CONVECTION HAS ORGANIZED ACROSS FAR NORTHEASTERN KENTUCKY. HAVE INCLUDED A VCTS AT JKL...AS SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL BRUSH BY TO THE NORTH AND EAST THROUGH THE NIGHT. A PASSING COLD FRONT WILL LIKELY RE-FIRE SOME CONVECTION ACROSS THE AREA DURING THE DAY ON THURSDAY...HOWEVER WILL AWAIT FOR LATER GUIDANCE BEFORE TRYING TO NAIL DOWN A BETTER WINDOW OF TIMING. FOR NOW...HAVE INCLUDED VCTS AT ALL LOCATIONS. THE COLD FRONT WILL MOVE THROUGH LATE IN THE AFTERNOON...WITH SOME MVFR OR LOWER POST-FRONTAL STRATOCU ON W TO NW WINDS FOLLOWING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GEOGERIAN LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 26, 5:25 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 525 AM EDT THU APR 26 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 525 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN MAY EXPERIENCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND. GEOGERIAN
In the hours before
Special weather statement, Apr 26, 12:28 AM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1228 AM EDT THU APR 26 2012 KYZ044-051-052-060-104-106-260515- MENIFEE-ROWAN-BATH-ELLIOTT-FLEMING-MORGAN- 1228 AM EDT THU APR 26 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 AM EDT THURSDAY MORNING... EASTERN MENIFEE... NORTHWESTERN MORGAN... ROWAN... EASTERN BATH... NORTHERN ELLIOTT AND FLEMING. AT 1226 AM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED IN AND AROUND GRANGE CITY...OR ABOUT 10 MILES NORTHEAST OF OWINGSVILLE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLEMINGSBURG AROUND 1235 AM EDT...MOREHEAD AROUND 1240 AM EDT...GATES AROUND 1245 AM EDT...HALDEMAN AROUND 1250 AM EDT AND SANDY HOOK AROUND 100 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Apr 26, 2:23 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 223 AM EDT THU APR 26 2012 KYZ052-104-106-260715- ROWAN-ELLIOTT-MORGAN- 223 AM EDT THU APR 26 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 AM EDT THURSDAY MORNING... NORTHEASTERN MORGAN... SOUTHEASTERN ROWAN AND ELLIOTT. AT 223 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER...OR 9 MILES WEST OF SANDY HOOK...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SANDY HOOK AROUND 230 AM EDT...ISONVILLE AROUND 235 AM EDT...AND CULVER AROUND 240 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Apr 26, 2:47 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 247 AM EDT THU APR 26 2012 KYZ044-051-052-104-260745- ROWAN-BATH-ELLIOTT-FLEMING- 247 AM EDT THU APR 26 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 AM EDT THURSDAY MORNING... ROWAN... NORTHERN BATH... ELLIOTT AND FLEMING. AT 247 AM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED GENERALLY ALONG AND NORTH OF INTERSTATE 64. THESE ARE SLOWLY MOVING EAST SOUTHEAST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Apr 26, 3:14 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 314 AM EDT THU APR 26 2012 KYZ052-104-106-107-119-260815- ROWAN-ELLIOTT-JOHNSON-MARTIN-MORGAN- 314 AM EDT THU APR 26 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 AM EDT THURSDAY MORNING... NORTHERN JOHNSON... NORTHERN MARTIN... NORTHERN MORGAN... SOUTHEASTERN ROWAN AND ELLIOTT. AT 313 AM EDT...A CLUSTER OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WAS LOCATED GENERALLY BETWEEN THE MOUNTAIN PARKWAY AND INTERSTATE 64. THIS AREA OF CONVECTION IS GENERALLY SLIDING SLOWLY EAST SOUTH EAST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Apr 26, 3:19 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
319 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM FLASH FLOOD HALDEMAN 38.25N 83.32W
04/26/2012 ROWAN KY 911 CALL CENTER
WATER IN A HOME OFF OF TUNNEL CUT LOOP ROAD
&&
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
| Apr 26, 1:52 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Rowan | 3 hr |
| Apr 26, 2:40 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 4 hr |
| Apr 26, 3:32 AM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 3 hr |
| Apr 26, 5:52 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 26, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 26, 4:09 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 51 min |
| Apr 26, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Whitley | 53 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 54 min |
| Apr 26, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 18 min |
| Apr 26, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 26 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 29 min |
| Apr 26, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Owsley, Perry | 32 min |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Whitley | 47 min |
| Apr 26, 5:43 PM EDT | Tornado Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 47 min |
| Apr 26, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 43 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 14 min |
| Apr 26, 5:55 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Apr 26, 6:10 PM EDT | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 51 min |
| Apr 26, 6:21 PM EDT | Tornado Warning | JKL | Harlan, Leslie, Letcher, Perry | 31 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, McCreary, Whitley | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.